Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 308, NWS Norman, OK

June 10, 2011Foard County, Hardeman County, Knox County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Jun 10, 2011, 7:28 PM CDT for Foard County, Hardeman County, Knox County, Texas. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2011, 7:28 PM CDT (00:28 UTC)
Expired
Jun 10, 2011, 8:30 PM CDT
In force
62 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Foard County, TX, Hardeman County, TX, Knox County, TX

The radar

The Altus AFB radar (KFDR), 74 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 7:35 PM CDTTSTM WND GST 6515 W Crowell, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 5:20 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-395 J/kg
Mixed-layer LCL
2210 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

710 
WUUS54 KOUN 110028
SVROUN
TXC155-197-275-110130-
/O.NEW.KOUN.SV.W.0308.110611T0028Z-110611T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
728 PM CDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FOARD COUNTY IN NORTHERN TEXAS...
  HARDEMAN COUNTY IN NORTHERN TEXAS...
  KNOX COUNTY IN NORTHERN TEXAS...

* UNTIL 830 PM CDT

* AT 725 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED SEVERE  
  THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES SOUTHWEST OF  
  GOODLETT TO 26 MILES WEST OF TRUSCOTT...MOVING EAST-NORTHEAST AT
  30 MPH. THESE STORMS HAVE HAD A HISTORY OF PRODUCING DAMAGING
  WINDS OF 80 MPH AND DAMAGE ACROSS COTTLE COUNTY NEAR AND SOUTHWEST
  OF PADUCAH. OTHER STORMS WERE DEVELOPING SOUTHWEST OF GUTHRIE 
  TEXAS.

HAZARDS IN THE WARNING INCLUDE...
DESTRUCTIVE WIND GUSTS TO 80 MPH...
HAIL UP TO THE SIZE OF QUARTERS...

* LOCATIONS IN THE WARNING INCLUDE BENJAMIN...CHILLICOTHE...COPPER
  BREAKS STATE PARK...CROWELL...GILLILAND...GOODLETT...GOREE...KNOX
  CITY...MARGARET...MEDICINE MOUND...MUNDAY...QUANAH...RAYLAND...
  RHINELAND...THALIA...TRUSCOTT AND VERA.

LAT...LON 3447 10001 3456 10000 3458 9994 3438 9969
      3436 9961 3442 9956 3438 9948 3344 9946
      3339 9947 3339 9999
TIME...MOT...LOC 0025Z 249DEG 26KT 3418 10010 3372 10023

$$


..SPEG.
1 follow-up statement
976 
WWUS54 KOUN 110106
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
806 PM CDT FRI JUN 10 2011

TXC155-197-275-110130-
/O.CON.KOUN.SV.W.0308.000000T0000Z-110611T0130Z/
HARDEMAN TX-FOARD TX-KNOX TX-
806 PM CDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR KNOX...FOARD AND HARDEMAN COUNTIES...

AT 805 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF
GOODLETT TO 9 MILES SOUTHWEST OF QUANAH TO 7 MILES NORTH OF TRUSCOTT 
TO 11 MILES WEST OF BENJAMIN...MOVING EAST-NORTHEAST AT 30 MPH. THE 
STRONGEST STORMS ARE LIKELY PRODUCING WINDS OVER 60 MPH.

HAZARDS IN THE WARNING INCLUDE...
DESTRUCTIVE WIND GUSTS TO 75 MPH...
HAIL UP TO THE SIZE OF QUARTERS...

* LOCATIONS IN THE WARNING INCLUDE BENJAMIN...CHILLICOTHE...COPPER
  BREAKS STATE PARK...CROWELL...GILLILAND...GOODLETT...GOREE...KNOX
  CITY...MARGARET...MEDICINE MOUND...MUNDAY...QUANAH...RAYLAND...
  RHINELAND...THALIA...TRUSCOTT AND VERA.

LAT...LON 3447 10001 3456 10000 3458 9994 3438 9969
      3436 9961 3442 9956 3438 9948 3344 9946
      3339 9947 3339 9999
TIME...MOT...LOC 0105Z 249DEG 26KT 3430 9994 3421 9983
          3385 9975 3356 9995

$$


..SPEG.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:37 PM CDT, 51 minutes earlier.

Area forecast discussion, Jun 10, 6:37 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
637 PM CDT FRI JUN 10 2011

.AVIATION... PREVAILING VFR. HIGH-BASED CONVECTION WILL HAVE VFR
CIGS BUT VSBY AND STRONG WINDS WILL BE CONCERNS. POTENTIAL FOR
LOCAL HEAT BURSTS AGAIN LATER TONIGHT. WINDS ALL COMING AROUND TO
SE SATURDAY AS REMNANT FRONT LIFTS N.

&&

.PREV DISCUSSION... /ISSUED 246 PM CDT FRI JUN 10 2011/

DISCUSSION...
A COLD FRONT FROM NORTH-CENTRAL TO FAR WESTERN NORTH TEXAS...NEAR
QUANAH...WILL PROVIDE A LOW-LEVEL FOCUS FOR THUNDERSTORM
DEVELOPMENT LATE THIS AFTERNOON AND THIS EVENING. EXACTLY WHERE
STORMS FORM IS STILL UNCLEAR...WITH DIFFERENT OPINIONS FROM
DIFFERENT MODELS...AND STILL DIFFERENT LOCATIONS SUGGESTED BY THE
SYNOPTIC SITUATION. IN ANY CASE...THE GREATEST CHANCES WILL BE
FROM SOUTHWEST AND CENTRAL OKLAHOMA NORTH TOWARD THE KANSAS BORDER.

WHATEVER STORMS FORM BY THIS EVENING WILL SHAPE THE OUTCOME OF
SHOWER/THUNDERSTORM DEVELOPMENT OVERNIGHT. IT APPEARS LIKELY THAT
A SIMILAR SITUATION TO LAST NIGHT WILL EVOLVE...WITH A GRADUAL
DECREASE IN CONVECTION AS THE NIGHT PROGRESSES...AND POSSIBLE
REGENERATION AROUND SUNRISE.

A WARM FRONT IS FORECAST TO MOVE NORTH ACROSS OKLAHOMA ON
SATURDAY...ENHANCING THE CHANCES FOR RAIN FROM ABOUT I-40 NORTH.
THIS FRONT IS THEN FORECAST TO LIFT NORTH INTO KANSAS...TAKING
MOST OF THE RAIN CHANCES WITH IT...AND RETURNING CENTRAL AND
NORTHERN OKLAHOMA TO THE HEAT OF EARLIER THIS WEEK.

FIRE WEATHER WILL BE A CONCERN ON SUNDAY AND MONDAY AFTERNOONS.
AT THIS TIME...IT APPEARS THAT WINDS SUFFICIENT FOR A RED FLAG
WARNING WILL BE EAST OF THE AREA WHERE RELATIVE HUMIDITIES WILL
BE BELOW 20 PERCENT...BUT LATER SHIFTS WILL NEED TO MONITOR THIS
CLOSELY.

THERE IS ANOTHER WEAK MID-LEVEL WAVE FORECAST TO ARRIVE ABOUT
MIDWEEK...BUT RAIN CHANCES WITH IT STILL APPEAR TO BE QUITE LOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  70  93  70  96 /  40  30  10   0
HOBART OK         71  97  73 102 /  50  20   0   0
WICHITA FALLS TX  76  99  72 104 /  20  10   0   0
GAGE OK           63  91  69 101 /  20  30  20  10
PONCA CITY OK     66  85  71  97 /  30  40  30  10
DURANT OK         75  96  71  97 /  10  20   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

03/24/24
Hazardous weather outlook, Jun 10, 11:45 AM CDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT FRI JUN 10 2011

OKZ004>048-050>052-TXZ083>090-111000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE BEST OPPORTUNITY FOR SEVERE STORMS IS GENERALLY ALONG AND
NORTHWEST OF LINE FROM WICHITA FALLS TO DUNCAN AND SEMINOLE.
FAR NORTHWEST OKLAHOMA MAY EXPERIENCE THUNDERSTORMS BUT THE
CHANCE OF SEVERE STORMS IS LOW.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 6 PM
THROUGH MIDNIGHT.

IMPACTS...
SOME DAMAGE TO AUTOMOBILES...ROOFTOPS...AND TENDER VEGETATION FROM
LARGE HAIL GREATER THAN TWO INCHES IN DIAMETER.

DAMAGING WIND GUSTS TO 70 MPH.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS.

DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO FORM LATE THIS
AFTERNOON AND EVENING ALONG A SLOW MOVING COLD FRONT.  BY LATE
AFTERNOON...THE COLD FRONT WILL BE LOCATED ALONG AN ENID TO WATONGA
AND VERNON...TEXAS LINE.  THUNDERSTORMS MAY BE ISOLATED INTO THE
EARLY EVENING HOURS THEN INCREASE AS ADDITIONAL STORMS MOVE
INTO THE AREA FROM WEST TEXAS.  SUPERCELLS ARE POSSIBLE...BUT VERY
WARM TEMPERATURES AND HIGH CLOUD BASES WILL QUICKLY PROMOTE OUTFLOW
DOMINATED STORMS AND STORM MERGERS. THE STRONGER STORMS WILL
BE CAPABLE OF PRODUCING DAMAGING WINDS UP TO 70 MPH AND HAIL
NEAR THE SIZE OF GOLFBALLS.  LOCALLY HEAVY DOWNPOURS ARE ALSO LIKELY.
THUNDERSTORM INTENSITY WILL GRADUALLY DECREASE DURING THE MID
TO LATE EVENING BUT THE THREAT OF WIND DAMAGE WILL REMAIN THROUGH AT
LEAST MIDNIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THE COLD FRONT WILL STALL FRIDAY NIGHT...AND LIFT BACK TO NEAR OR
NORTH OF INTERSTATE 40 ON SATURDAY. MOIST UPSLOPE FLOW OF EASTERLY
SURFACE WINDS...ALONG WITH ANOTHER UPPER LEVEL DISTURBANCE...WILL
RESULT IN A GOOD CHANCE OF THUNDERSTORMS IN THE NORTHERN HALF OF
OKLAHOMA SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. SEVERE WEATHER
IS POSSIBLE.

THUNDERSTORM CHANCES WILL DECREASE SUNDAY AND MONDAY AS A CAP BUILDS
OVER THE REGION. ADDITIONAL THUNDERSTORM EVENTS APPEAR POSSIBLE
LATER NEXT WEEK...HOWEVER...AS UPPER LEVEL RIDGING SHIFTS TOWARD THE
U.S. BORDER WITH MEXICO...ALLOWING JET STREAM DISTURBANCES TO EMERGE
FROM THE CENTRAL ROCKIES INTO THE PLAINS STATES.

OTHER HAZARDOUS WEATHER...
WITH DRY AND GUSTY SOUTHERLY WINDS EXPECTED TO INCREASE SUNDAY
THROUGH THE FIRST HALF OF NEXT WEEK...ELEVATED WILDFIRE DANGERS WILL
EXIST.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM SATURDAY.

In the hours before

Special weather statement, Jun 10, 6:11 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
611 PM CDT FRI JUN 10 2011

OKZ017-018-023-024-102330-
BLAINE OK-KINGFISHER OK-CANADIAN OK-CADDO OK-
611 PM CDT FRI JUN 10 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...CADDO...CANADIAN
AND KINGFISHER COUNTIES.

AT 611 PM CDT...STRONG THUNDERSTORMS EXTENDED ALONG A LINE FROM 9
MILES WEST OF OKARCHE TO 12 MILES SOUTHWEST OF BRIDGEPORT...MOVING
EAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LAT...LON 3586 9777 3544 9836 3543 9863 3568 9844
      3581 9820

..SPEG.
Local storm report, Jun 10, 6:38 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
638 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND GST     7 WSW HINTON            35.43N 98.47W
06/10/2011  M70 MPH          CADDO              OK   MESONET

&&

NWS NORMAN
Special weather statement, Jun 10, 6:56 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
656 PM CDT FRI JUN 10 2011

OKZ019-024-025-110015-
LOGAN OK-CANADIAN OK-OKLAHOMA OK-
656 PM CDT FRI JUN 10 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOGAN...OKLAHOMA AND
EASTERN CANADIAN COUNTIES.

STRONG WINDS AHEAD OF A LINE OF SEVERE STORMS WILL MOVE EAST FROM
KINGFISHER AND WESTERN CANADIAN COUNTIES INTO LOGAN... OKLAHOMA AND
EASTERN CANADIAN COUNTIES WITH WIND GUSTS OVER 50 MPH POSSIBLE. THIS
WILL INCLUDE THE WESTERN PORTION OF THE OKLAHOMA CITY METRO AREA.
PREPARE NOW FOR STRONG WINDS AND CONTINUE TO MONITOR THE WEATHER.

LAT...LON 3581 9726 3538 9759 3538 9767 3534 9767
      3535 9778 3534 9784 3537 9794 3536 9799
      3538 9802 3538 9809 3573 9771 3573 9767
      3577 9767 3583 9760

..SPEG.
Special weather statement, Jun 10, 7:15 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
715 PM CDT FRI JUN 10 2011

TXZ083-084-087-110030-
HARDEMAN TX-FOARD TX-KNOX TX-
715 PM CDT FRI JUN 10 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN AND KNOX
COUNTIES.

AT 714 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 26
MILES WEST OF COPPER BREAKS STATE PARK TO 29 MILES WEST OF
TRUSCOTT...MOVING EAST AT 20 MPH. THESE STORMS HAVE A HISTORY OF
PRODUCING WINDS OF 65 MPH. PEOPLE IN HARDEMAN... FOARD AND KNOX
COUNTIES SHOULD PREPARE FOR THE POTENTIAL OF DAMAGING WINDS. A
SEVERE THUNDERSTORM WARNING WILL LIKELY BE ISSUED FOR THESE STORMS
AS THEY APPROACH.

LAT...LON 3422 10006 3428 9961 3358 9979 3361 10000
      3383 10001 3385 10007

..SPEG.
Local storm report, Jun 10, 7:16 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
716 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     TSTM WND GST     4 N BETHANY             35.56N 97.64W
06/10/2011  E60 MPH          OKLAHOMA           OK   BROADCAST MEDIA

            THE WIND GUST WAS REPORTED NEAR NORTHWEST EXPRESSWAY AND
            COUNCIL ROAD.

&&

NWS NORMAN
Local storm report, Jun 10, 7:23 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
723 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     TSTM WND GST     PONCA CITY              36.71N 97.09W
06/10/2011  M58 MPH          KAY                OK   ASOS

&&

NWS NORMAN

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:15 PM CDTSpecial Weather StatementOUNFoard15 min
Jun 10, 8:32 PM CDTSevere Thunderstorm WarningOUNBaylor, Foard, Hardeman, Knox, Wilbarger58 min
Jun 10, 9:40 PM CDTSpecial Weather StatementOUNArcher, Wichita20 min
Jun 10, 10:59 PM CDTSpecial Weather StatementOUNBaylor, Foard, Hardeman, Knox, Wilbarger61 min
Jun 11, 1:11 AM CDTSpecial Weather StatementOUNBaylor, Foard, Knox34 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.